Alert archive / Nevada / River Flood Warnings in 2011

River Flood Warning 19, NWS Elko, NV

June 15, 2011Elko County, Nevada

NWS Elko, NV issued this river flood warning at Jun 15, 2011, 5:31 PM PDT for Elko County, Nevada. It took effect at Jun 15, 2011, 11:00 PM PDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2011, 5:31 PM PDT (00:31 UTC)
In effect from
Jun 15, 2011, 11:00 PM PDT
Expired
Jun 16, 2011, 4:16 PM PDT
In force
17 hr
Issued by
NWS Elko, NV
Flood severity
Minor

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WGUS45 KLKN 160031
FLWLKN
FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
531 PM PDT WED JUN 15 2011

...THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FLOOD WARNING 
FOR THE FOLLOWING RIVERS IN NEVADA... 

  MARYS RIVER NEAR CHARLESTON, INCLUDING CHARLESTON, MINOR FLOODING IS 
FORECASTED.  

WARM TEMPERATURES ARE MELTING THE ABOVE NORMAL SNOW PACK THAT REMAINS 
IN THE MOUNTAINS OF NORTHERN NEVADA. SNOW MELTING IN THE DAYTIME HOURS 
WILL MAKE ITS WAY INTO MARYS RIVER NEAR CHARLESTON THIS EVENING. 
MARYS RIVER IS EXPECTED TO RISE FROM ITS CURRENT STAGE OF 4.7 FEET UP 
TO THE FLOOD STAGE OF 5.0 FEET LATER THIS EVENING...CRESTING AROUND 5.1 
FEET BY MIDNIGHT. THE RIVER WILL THEN SUBSIDE OVERNIGHT TO AROUND 4.9 
FEET. A SIMILAR DIURNAL PATTERN IS EXPECTED TO BEGIN THURSDAY EVENING. 

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    THU    FRI    SAT

MARYS RIVER
  CHARLESTON        5.0   4.7 WED  04 PM   4.9    4.9    4.8

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...

A FOLLOWUP PRODUCT WILL BE ISSUED LATER THIS AFTERNOON...


&&

NVC007-170031-
/O.NEW.KLKN.FL.W.0019.110616T0600Z-110617T0200Z/
/MBON2.1.ER.110616T0600Z.110616T0900Z.110616T1400Z.UU/
531 PM PDT WED JUN 15 2011

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MARYS RIVER NEAR CHARLESTON.
* FROM THIS EVENING TO THURSDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:30 PM WEDNESDAY THE STAGE WAS 4.7 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE 
  TO NEAR 5.1 FEET BY MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE 
  LATE TONIGHT INTO THURSDAY MORNING.
* IMPACT...AT 5.0 FEET...FLOOD STAGE...MINOR LOWLAND FLOODING BEGINS 
  IN LOWEST PORTIONS OF REACH.  ABOUT 600 CFS...LIKE FLOOD OF 
  6/3/1995.

$$
2 follow-up statements
661 
WGUS85 KLKN 160941
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
241 AM PDT THU JUN 16 2011

FOR THE MARYS RIVER, INCLUDING CHARLESTON, MINOR FLOODING IS 
FORECASTED TO CONTINUE. 



                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    FRI    SAT    SUN

MARYS RIVER
  CHARLESTON        5.0    5.0 THU 02 AM    4.9    4.7    4.5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND. DON'T DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...



&&

NVC007-170200-
/O.CON.KLKN.FL.W.0019.000000T0000Z-110617T0200Z/
/MBON2.1.ER.110616T0637Z.110616T0900Z.110616T1400Z.UU/
241 AM PDT THU JUN 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE MARYS RIVER NEAR CHARLESTON.
* UNTIL THIS EVENING.
* AT  2:30 AM THURSDAY THE STAGE WAS 5.0 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE
  THROUGH EARLY THIS MORNING.
* IMPACT...AT 5.0 FEET...OR FLOOD STAGE...MINOR LOWLAND FLOODING
  OCCURS IN LOWEST PORTIONS OF REACH.  AT ABOUT 600 CFS...IT IS LIKE
  THE FLOOD OF JUNE 1995.

$$
891 
WGUS85 KLKN 162316
FLSLKN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
416 PM PDT THU JUN 16 2011

FOR THE MARYS RIVER, INCLUDING CHARLESTON, NO FLOODING IS OBSERVED OR
FORECAST.  

THE RIVER STAGE ON THE MARYS RIVER HAS GONE BELOW FLOOD STAGE AND IS
FORECAST TO REMAIN BELOW FLOOD STAGE AT THIS TIME. THEREFORE THE
FLOOD WARNING HAS BEEN CANCELLED. 

RESIDENTS AND OUTDOOR ENTHUSIASTS ARE ENCOURAGED TO CONTINUE MONITORING
RIVER LEVELS FOR THE NEXT SEVERAL DAYS.

                    FLD    OBSERVED         FORECAST 7AM
LOCATION            STG   STG DAY  TIME    FRI    SAT    SUN

MARYS RIVER
  CHARLESTON        5.0    4.8 THU 03 PM    4.9    4.7    4.6


&&

NVC007-162346-
/O.CAN.KLKN.FL.W.0019.000000T0000Z-110617T0200Z/
/MBON2.1.ER.110616T0637Z.110616T0900Z.110616T1102Z.UU/
416 PM PDT THU JUN 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MARYS RIVER NEAR CHARLESTON.
* AT  3:30 PM THURSDAY THE STAGE WAS 4.8 FEET. 
* FLOOD STAGE IS 5.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.7 FEET BY EARLY 
  SATURDAY.

$$

SZATANEK

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this river flood warning went out at Jun 15, 2:46 PM PDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 2:46 PM PDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
246 PM PDT WED JUN 15 2011

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL BRING ISOLATED THUNDERSTORMS
TO EAST CENTRAL NEVADA THURSDAY AFTERNOON AND OVER EASTERN NEVADA
FRIDAY THROUGH THE WEEKEND. TEMPERATURES WILL COOL ON THURSDAY
WITH READINGS REMAINING BELOW NORMAL THROUGH SATURDAY.
TEMPERATURES WILL BE NEAR NORMAL ON SUNDAY THROUGH NEXT TUESDAY.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY. MODELS IN GENERALLY GOOD
AGREEMENT WITH THE OVERALL PATTERN THROUGH SATURDAY...BUT HAVE
DIFFERENCES IN SMALLER FEATURES. BROAD TROF REMAINS OVER THE CWA
THROUGH THE PERIOD FOR BELOW NORMAL DAYTIME TEMPERATURES.
AIRMASS SLIGHTLY UNSTABLE OVER WHITE PINE COUNTY THURSDAY
AFTERNOON FOR LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS.
REST OF THE CWA UNDER A STABLE AIRMASS ALONG WITH BREEZY AFTN WINDS.
AIRMASS UNSTABLE ON FRIDAY AND SATURDAY OVER EASTERN NV WITH TSTMS
EXPECTED TO DEVELOP DURING THE LATE MORNINGS AND EARLY AFTNS.
TROF IS COLD ENOUGH TO DROP SNOW LEVELS DOWN TO AROUND 7500 FEET
ALONG ID BORDER BY THURSDAY. AS TROF MOVES OVER THE AREA ON THURSDAY...
WINDS WILL INCREASE IN THE AFTERNOON FOR BREEZY CONDITIONS.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. TROUGH OVER THE PAC
NW AND INTER-MOUNTAIN WEST SATURDAY NIGHT DIGS SOUTHEAST CENTERING
OVER UTAH AND COLORADO BY SUNDAY. AS THIS SYSTEM PASSES OVER
NORTHERN AND CENTRAL NEVADA EXPECT SOME WEAK INSTABILITY OVER
EASTERN NEVADA. NORTHWESTERLY FLOW ALOFT SUNDAY WILL LEAD TO
AFTERNOON HIGH TEMPERATURES A FEW DEGREES BELOW NORMAL. RIDGE PUSHES
IN FROM THE WEST MONDAY WITH WARMER AND DRIER CONDITIONS EXPECTED
TUESDAY AND WEDNESDAY OF NEXT WEEK.

&&

.AVIATION...MAIN CONCERN THIS AFTERNOON WILL BE THE POSSIBILITY OF
ISOLATED THUNDERSTORM ACTIVITY OVER EAST-CENTRAL NEVADA THIS
AFTERNOON AND EARLY EVENING. EXPECTING AROUND A 15 PERCENT CHANCE OF
THUNDERSTORMS AT KELY THIS EVENING...WITH MOST ACTIVITY LIKELY SOUTH
OF KELY. FOR KTPH TERMINAL...EXPECTING AROUND A 5 PERCENT CHANCE OF
THUNDERSTORMS THIS AFTERNOON.

OTHERWISE SOME LOCALLY GUSTY NORTHWESTERLY WINDS ARE POSSIBLE ACROSS
THE REGION TODAY AND TOMORROW.

A MORE STABLE AIR MASS OVER THE REGION THURSDAY...WITH NO
THUNDERSTORM ACTIVITY EXPECTED AT ANY OF THE FOUR TERMINALS.

&&

.HYDROLOGY...WARM TEMPERATURES ARE MELTING THE ABOVE NORMAL SNOW
PACKS OF THE NORTHERN NEVADA MOUNTAINS. AFTERNOON TEMPERATURES
THURSDAY THROUGH THE WEEKEND WILL BE 5-10 DEGREES COOLER THAN
TODAY...WHICH WILL HELP TO SLOW THE RATE OF SNOW MELT. HIGH PRESSURE
BUILDING IN FROM THE WEST LATE SUNDAY INTO NEXT WEEK HOWEVER WILL
ALLOW TEMPERATURES TO REBOUND TO NEAR NORMAL LEVELS BY THE MIDDLE OF
NEXT WEEK...AND 5-10 DEGREES ABOVE NORMAL BY LATE NEXT WEEK.

A CONTROLLED RELEASE OF WATER OUT OF SOUTH FORK DAM HAS CAUSED THE
SOUTH FORK OF THE HUMBOLDT RIVER BELOW THE DAM TO RISE SLIGHTLY
ABOVE FLOOD STAGE. THIS WATER IS FLOWING INTO THE MAIN STEM OF THE
HUMBOLDT RIVER JUST UPSTREAM FROM CARLIN. WITH ADDITIONAL CONTROLLED
RELEASES EXPECTED THIS WEEK...HAVE ISSUED A FLOOD WARNING FOR THE
HUMBOLDT RIVER NEAR CARLIN.

&&

&&

.FIRE WEATHER...ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THURSDAY AFTERNOON OVER EXTREME EASTERN NEVADA AS A LOW PRESSURE
SYSTEM CONTINUES TO MOVE INTO NEVADA. THE LOW PRESSURE TROF WILL
CONTINUE OVER NEVADA FOR THE REST OF THE WEEK BRINGING A FEW SHOWERS
AND THUNDERSTORMS TO MAINLY EASTERN NEVADA. DAYTIME TEMPS WILL
COOL 5 TO 10 DEGREES ON THURSDAY AND FRIDAY.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&

87/96/87

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 11:12 AM PDTFreeze WarningLKNElko, Eureka, Humboldt, Lander, White Pine19 hr

Nearby

River Flood Warnings in Nevada, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.